MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 7F 11CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 7F 11CM STR; INTRODUCER, CATHETER
Model Number 401711M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after a puncture was made, there was difficulty inserting a 7f 11cm straight brite tip catheter sheath introducer (csi) into the patient.After multiple attempts by the physician to insert the 7f brite tip csi, the distal portion of the csi became frayed.As a result, a 7f non-cordis csi was used in pace of the brite tip csi to continue the procedure.There was no vessel trauma caused to the patient as a result of the malfunction, and no other patient injuries were reported.It was reported that the gap between the csi and the dilator was causing the insertion difficulty.The right femoral artery was accessed for this procedure.There was mild calcification and mild tortuosity to the access vessel.However, there was no stenosis or stents placed within the access vessel.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty prepping the device.There was no difficulty inserting the dilator into the brite tip csi, and no damage was observed to the csi prior to use.Saline was sued to wet the device prior to its attempted insertion.Additionally, there was no separation of the device observed.The device has been discarded and will not be returned.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, after a puncture was made, there was difficulty inserting a 7f 11cm straight brite tip catheter sheath introducer (csi) into the patient.After multiple attempts by the physician to insert the 7f brite tip csi, the distal portion of the csi became frayed.As a result, a 7f non-cordis csi was used in pace of the brite tip csi to continue the procedure.There was no vessel trauma caused to the patient because of the malfunction, and no other patient injuries were reported.It was reported that the gap between the csi and the dilator was causing the insertion difficulty.The right femoral artery was accessed for this procedure.There was mild calcification and mild tortuosity to the access vessel.However, there was no stenosis or stents placed within the access vessel.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty prepping the device.There was no difficulty inserting the dilator into the brite tip csi, and no damage was observed to the csi prior to use.Saline was used to wet the device prior to its attempted insertion.Additionally, there was no separation of the device observed.The product was discarded and therefore, not available for analysis.A product history record (phr) review of lot 18095443 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer events, catheter sheath introducer-insertion difficulty, brite tip/distal tip-frayed/split/torn-in patient and vessel dilator-incompatibility/fit could not be confirmed.Handling factors and/or patient specific anatomical characteristics may have contributed to the reported events.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SI BRITE TIP 7F 11CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15407145
Report Number9616099-2022-05966
Device Sequence Number15163445
Product Code DYB
UDI-Device Identifier10705032000307
UDI-Public(01)10705032000307(17)250228(10)18095443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number401711M
Device Catalogue Number401711M
Device Lot Number18095443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date09/12/2022
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F TERUMO CSI
Patient Age56 YR
Patient SexMale
Patient Weight76 KG